It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-28-2006, 12:47 PM   #1
Senior Member
(female)
 
Join Date: Jul 2005
Location: Iowa
Posts: 279
jjules HB User
sweating it out!!!!!

Hi, I was wondering anyone that is on Levothyroxin or any other thyroid medicine have a problem with sweating more that usual? It just started after I started taking this and it is driving me crazy....Is there anything that will help? Obviously my deodorant is not working. uhhhh. Thanks for any input on this embarassing issue. Jules

 
Old 07-28-2006, 01:10 PM   #2
Senior Veteran
(female)
 
Join Date: Jul 2004
Posts: 1,778
elmhar HB Userelmhar HB User
Re: sweating it out!!!!!

I didn't notice increased sweating until I went on T3 meds. I kinda welcome it, helps with natural cooling & ability to tolerate heat. I've also heard that sweating is one way the body can release toxins. I do feel great after I've perspired! I think that a little sweat is normal & healthy. But I haven't had much trouble with odor.

Maybe try a different brand of antiperspirant?

Best wishes.

 
Sponsors Lightbulb
   
Old 07-28-2006, 01:36 PM   #3
Senior Member
(female)
 
Join Date: Jul 2005
Location: Iowa
Posts: 279
jjules HB User
Re: sweating it out!!!!!

Thanks Elmhar, I know you are right about a little perspiration does that stuff and I guess I will have to find something stronger. It kinda feels like having hot flashes and I'm not quite ready for menopause I don't think. Take care, Jules

 
Old 07-28-2006, 01:59 PM   #4
Senior Veteran
(female)
 
Join Date: Jul 2006
Location: Havana, IL
Posts: 926
phylwill1152 HB Userphylwill1152 HB Userphylwill1152 HB Userphylwill1152 HB Userphylwill1152 HB Userphylwill1152 HB User
Re: sweating it out!!!!!

Sorry to ask but, is the sweating just under your arms or all over? Have you ever been on any other thyroid med? It could be that the dose needs adjusting or maybe switching to a different brand. Each brand has different fillers that can affect how the meds are absorbed by your body and how you feel. If it keeps up or get worse call your dr and see what he can do to help you. take care...phyllis

 
Old 07-28-2006, 02:16 PM   #5
Junior Member
(female)
 
Join Date: Jul 2006
Location: Gulfport MS USA
Posts: 26
patsycatsy HB User
Unhappy Re: sweating it out!!!!!

Hi jjules -
I'm a woman of the deep south, I never sweated in my life. I have glowed, gotten dewy, and even perspired a little, on very hot days.

In fact I sailed through menopause at age forty without a hot flash, a mood swing or a night sweat. I can be found bragging about that fact on another thread or two here on healthboards.

But oh, dear, how the mighty have fallen. My hypothyroidism was finally diagnosed after I dragged around half dead for 8 years, I was put on Levothyroxine, and now I pour sweat like a bushhogger. Underarm output hasn't changed - but my forehead, face, ears, hairline, neck - awful! I agree sweat is good and purifying - but there are limits. I'm a casino dealer and it is mortifying when I'm dealing craps or BJ and there's a steady stream of sweat off my nose and earlobes. I've tried changing the time I take the Levo regarding the eight hours I'm working. Made no difference.

Very attractive in a woman, huh? PatsyCatsy

 
Old 07-28-2006, 03:00 PM   #6
Senior Member
(female)
 
Join Date: Jul 2005
Location: Iowa
Posts: 279
jjules HB User
Re: sweating it out!!!!!

Thanks again for your replies! They are just starting me out on 25mcg of Levo, the persperation is definetly under my arms on my chest and under my long mane of hair.....It has been quite warm today but have been mostly in the ac still feel pitty. It happens at night the while sleeping it is not profusely but none the less yuck. Have a great evening. Jules

 
Old 07-28-2006, 08:38 PM   #7
Senior Member
(female)
 
Join Date: Jun 2004
Posts: 225
crushme HB User
Re: sweating it out!!!!!

I am sweating a lot also!

 
Old 07-29-2006, 12:45 AM   #8
Registered User
(female)
 
Join Date: Jul 2005
Location: Kent South East England
Posts: 711
daisy01 HB User
Re: sweating it out!!!!!

before my hypoT was diagnosed I stopped sweating and my skin had a very smooth waxy appearance and felt spongy to the touch. Now I am on Armour I sweat like mad, but my skin seems more normal now.
we have got a heatwave here in the UK at the moment though so i am not sure if its my meds or the weather lol
hope your having a good weekend
daisy xxx

 
Old 07-29-2006, 07:02 PM   #9
Veteran
(female)
 
Join Date: May 2006
Location: Syracuse, NY
Posts: 356
marymk HB User
Re: sweating it out!!!!!

I sweat alot also - underarms and chest mostly. It started since I became hypo. I've been on Synthroid and now I'm on Levothyroxine. It doesn't seem to matter if it's hot out, or freezing. And sometimes it doesn't bother me for a few weeks at a time.
I get tested regularly, and my dose hasn't changed much at all. I've been on .88 for three years, and was on .75 for the prevous 5 years (that's what I was started on).
All my other symtoms seem to be under control at the momment, except I'm always a little fatigued.


Mary

 
Old 08-02-2006, 01:06 AM   #10
Junior Member
(female)
 
Join Date: Aug 2006
Location: sewell, nj,usa
Posts: 10
hbram381 HB User
Re: sweating it out!!!!!

try a deoderant/anti with 20% of the active ingredient....suave 24hr,secret platinum, or ask the doc for a prescription deoderant (a liquid) you put on 3 nights a wk, then rinse off in the am. it does help.

 
Old 08-02-2006, 01:41 AM   #11
Senior Veteran
(female)
 
Join Date: Apr 2006
Location: oswestry england
Posts: 1,614
pursie HB User
Re: sweating it out!!!!!

yes it changed my sweating and when it was raised it was really bad in me it was sorse when my meds seemed to be to strong , like when the doc raises the levo, and you get a bit of a lift lets just say lol
i hope it gets better for you, i seen a deoderant they just brought out 24 hour sure, but if it gets really bad the doc can give you something cos he gave it to me lots of love from katxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxx xxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxx xxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxx xxxxxxxx

 
Old 08-02-2006, 04:59 AM   #12
ICC ICC is offline
Inactive
(female)
 
Join Date: Jul 2006
Posts: 3,265
ICC HB UserICC HB UserICC HB User
Re: sweating it out!!!!!

just been dx with an enlarged thyroid with multi-nodular cold cyst. uptake showed thyroid is hypo. don't see the endo for about 4 more weeks. what brought it to my attention that there was a problem was the profuse sweating. ALL THE TIME. mostly face,neck, head. mostly after i eat. i blamed it on my diabetes, menopause, medications. everything has been checked out and fine except this thyroid. it scares me to read that thyroid meds make you sweat. What's going to happen if and when this endo treats my thyroid condition. will i sweat more? UGH! i sit in air conditioning all the time and while everyone else is freezing i am dripping sweat.

 
Old 08-03-2006, 01:14 AM   #13
Senior Veteran
(female)
 
Join Date: Apr 2006
Location: oswestry england
Posts: 1,614
pursie HB User
Re: sweating it out!!!!!

Quote:
Originally Posted by ICC
just been dx with an enlarged thyroid with multi-nodular cold cyst. uptake showed thyroid is hypo. don't see the endo for about 4 more weeks. what brought it to my attention that there was a problem was the profuse sweating. ALL THE TIME. mostly face,neck, head. mostly after i eat. i blamed it on my diabetes, menopause, medications. everything has been checked out and fine except this thyroid. it scares me to read that thyroid meds make you sweat. What's going to happen if and when this endo treats my thyroid condition. will i sweat more? UGH! i sit in air conditioning all the time and while everyone else is freezing i am dripping sweat.
it can be embarrising dripping with sweat but if they change something i bet that sweating changes i also found i was sweating when i was undermedicated love from katxxxxxxxxxxxxxxxxxxxxxx

 
Old 08-03-2006, 06:06 AM   #14
ICC ICC is offline
Inactive
(female)
 
Join Date: Jul 2006
Posts: 3,265
ICC HB UserICC HB UserICC HB User
Re: sweating it out!!!!!

so pursie there is hope for me hopefully with the right meds?

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (631), FinnMaid (312), Reece (225), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (47), Bran'sNana (44)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 03:38 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!